Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 498, NWS Jackson, MS

August 30, 2006Kemper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 30, 2006, 7:46 AM CDT for Kemper County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2006, 7:46 AM CDT (12:46 UTC)
Expired
Aug 30, 2006, 8:30 AM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Kemper County, MS

The radar

The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:52 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 30, 3:52 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CDT WED AUG 30 2006

.DISCUSSION...TODAY THROUGH THURSDAY...THE FRONT IS CURRENTLY IN THE
PROGRESS OF MOVING THROUGH THE CWA THIS MORNING.  RADAR IS CURRENTLY
SHOWING SOME ELEVATED SHOWER AND THUNDERSTORM ACTIVITY OCCURRING
RIGHT ALONG TO JUST WEST OF THE NATCHEZ TRACE PARKWAY OVER NORTHEAST
AND CENTRAL MISSISSIPPI.  AS A RESULT...IVE BUMPED UP POPS ACROSS
MY NORTHEAST ZONES THROUGH THE MORNING PERIOD.

FOR TODAY...THE SOUTHERN EXTENSION OF THE UPPER LEVEL TROUGH WILL
CONTINUE TO SWING EAST ACROSS THE REGION.  THIS WILL ALLOW THE FRONT
TO CONTINUE TO PUSH SOUTHEAST THROUGH THE FORECAST AREA.  I EXPECT
THE BEST POPS WILL BE ALONG AND AHEAD OF THE FRONT ACROSS MAINLY
EAST AND SOUTHEAST MISSISSIPPI WHERE THE BETTER FORCING AND
INSTABILITY REMAIN.  MEANWHILE...HIGH PRESSURE TO THE NORTH WILL
BUILD SOUTH ALLOWING COOLER DRIER AIR TO FUNNEL SOUTHWARD INTO THE
REGION LESSENING RAIN CHANCES BEHIND FRONT.  GUIDANCE REFLECTS THIS
SO ILL NOT DEVIATE.

BY TONIGHT THE FRONT WILL HAVE PUSHED WELL OUT OF THE FORECAST AREA
WITH THE COOLER DRIER AIRMASS CONTINUING TO SPILL OVER THE ENTIRE
REGION. THE FORECAST WILL MAINLY BECOME A TEMPERATURE FORECAST FROM
HERE ON THROUGH THE REMAINDER OF THE SHORT TERM PERIOD.  MODELS ARE
IN PRETTY GOOD AGREEMENT IN SHOWING 13-15C 850MB TEMPERATURES OVER
THE CWA TONIGHT.  THIS SPELLS OVERNIGHT LOWS IN THE LOW TO MID 60S.
GUIDANCE DOES A GOOD JOB IN REFLECTING AND I FIND TO REASON TO ARGUE.

ON THURSDAY...THE COOLER DRIER CONDITIONS WILL CONTINUE TO BE FELT
ACROSS THE ARKLAMISS.  AS A RESULT OF THIS FALL LIKE
AIRMASS...AFTERNOON HIGHS WILL REMAIN QUITE A BIT COOLER.  MODELS
AGAIN AREA IN GOOD AGREEMENT IN ADVERTISING 925MB TEMPERATURES IN
THE 17-20C RANGE.  THE SURFACE REFLECTION OF THIS WILL BE HIGHS IN
THE MID TO UPPER 80S.  ONCE AGAIN...GUIDANCE DOES A GOOD JOB IN
SHOWING THIS SO ILL NOT DEVIATE. /19/

THURSDAY NIGHT THROUGH WEDNESDAY...NOT A WHOLE LOT TO TALK ABOUT FOR
THE EXTENDED PORTION OF THE FORECAST AS THE FORECAST WILL REMAIN
NEARLY UNCHANGED. THE OVERALL PATTERN WILL OFFER A LARGE CLOSED
UPPER LOW OVER THE OHIO VALLEY LEAVING OUR AREA JUST TO THE E OF THE
UPPER RIDGE AXIS AND IN THE SUBSIDENT N/NW FLOW. THIS WILL KEEP THE
AIRMASS DRY AND COOL WITH PWS 1 TO 1.25 IN. THIS WILL RESULT IN NO
PRECIP CHANCES FRI-SUN.

AS WE ENTER THE FIRST PART OF NEXT WEEK. THE UPPER LOW OVER THE OHIO
VALLEY WILL BE REPLACED BY A LARGER AND MORE POTENT UPPER LOW ACROSS
THE PLAINS. THIS FEATURE WILL INCREASE THE UNCERTAINTY FOR THIS
PERIOD AS WE WILL HAVE THE POSSIBILITY OF SEEING ONE OR A FEW
DISTURBANCES ROTATE AROUND THE LOW AND LIKELY ANOTHER FRONT ENTER
THE AREA. I AM NOT SURE WHERE THE MOISTURE RETURN WILL COME FROM
SINCE THE FLOW WILL HAVE A NORTHERLY COMPONENT BUT AT SOME POINT
THERE WILL BE ANOTHER SFC FRONT AND A DECENT S/W TO INCREASE LIFT.
FOR THIS REASON...I SEE NO REASON TO DEVIATE FROM THE 20% SLIGHT
CHANCE POPS THE MODEL IS OFFERING AT THIS TIME.

AS FOR TEMPS...GUIDANCE HAS TRENDED DOWNWARD AGAIN FOR LOWS. THESE
NEW VALUES LOOK GOOD AS THEY ARE EITHER WHAT WE PREV HAD OR CLOSE TO
EARLIER VALUES. AS FOR HIGHS...COOLER WAS THE TREND AS WELL. I DONT
QUITE BUY OFF ON THAT...ESPECIALLY FOR SAT/SUN AS THESE DAYS WILL BE
WELL INTO THAT PERIOD WHERE THE AIRMASS WILL MODIFY AND WE SHOULD
SEE DECENT WARMING DURING THE DAY. THE DRY AIRMASS SHOULD OFFER A
LARGE DIURNAL AND WILL START LEANING THAT WAY. I WOULD LIKE TO GO
WARMER AND MENTION 90S BUT JUST NOT THAT CONFIDENT YET. FOR
MON-WED...THE UNCERTAINTY WITH THE NEXT SYSTEM AND INCREASING HIGH
CLOUDS WILL MAKE THINGS TOUGHER. GUIDANCE LOOKS TO BE IN THE BALL
PARK AND WILL JUST FOLLOW.

GETTING A BIT AHEAD OF MYSELF...INDICATIONS ARE SUCH THAT THIS NEXT
FRONT MAY BE STRONGER AND WE COULD SEE MUCH COOLER TEMPS THAN WITH
THIS FIRST ONE. JUST THINKING OF FALL AFTER SUCH A HOT SUMMER. /CME/

&&

.AVIATION...EXPECT VFR CONDITIONS TO PREVAIL AT MOST SITES TODAY.  A
FEW SITES COULD SEE MVFR CONDITIONS FOR VISIBILITIES BETWEEN 09-12Z
THIS MORNING AS A RESULT OF FOG.  SHOWERS AND THUNDERSTORMS WILL
AGAIN BE POSSIBLE TODAY...MAINLY AT KGTR...KMEI...AND KHBG AS A COLD
FRONT CONTINUES TO SINK SOUTHEASTWARD THROUGH THE AREA.  AS A
RESULT...CONDITIONS COULD BRIEFLY DROP TO IFR AT THESE OR ANY OTHER
SITE THAT SEES CONVECTION.  VFR CONDITIONS WILL THEN PREVAIL AGAIN
FOR MUCH OF WEDNESDAY NIGHT...EXCEPT AT SITES IN THE EAST AND
SOUTHEAST THAT SAW RAINFALL WEDNESDAY.  THESE SITES AGAIN COULD
BECOME SUSCEPTIBLE TO MVFR CONDITIONS FOR VISIBILITIES AS A RESULT
OF FOG. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  65  86  65 /  23   8   0   0
MERIDIAN      87  66  87  62 /  40  11   0   0
VICKSBURG     87  65  88  62 /  12   7   0   0
HATTIESBURG   91  68  89  66 /  54  11   0   0
NATCHEZ       86  64  86  63 /  20   4   0   0
GREENVILLE    85  61  87  63 /   4   2   0   0
GREENWOOD     85  63  86  64 /   7   4   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/CME
Hazardous weather outlook, Aug 30, 4:13 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT WED AUG 30 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301938-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
413 AM CDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY SEPTEMBER
6TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 30, 7:06 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND DMG     3 NNE PHILADELPHIA      32.81N 89.09W
08/30/2006                   NESHOBA            MS   LAW ENFORCEMENT

            NESHOBA S.O. REPORTED A COUPLE OF TREES DOWN ALONG
            HIGHWAY 15 AND HIGHWAY 21.

&&

CAMPBELL
Local storm report, Aug 30, 7:31 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
731 AM CDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HAIL             13 W DE KALB            32.77N 88.88W
08/30/2006  E0.75 INCH       KEMPER             MS   LAW ENFORCEMENT

            REPORTED BY KEMPER S.O.

&&

CAMPBELL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 5:00 AM CDTSevere Thunderstorm WarningJANLeake33 min
Aug 30, 6:19 AM CDTSevere Thunderstorm WarningJANNeshoba26 min
Aug 30, 6:48 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba57 min
Aug 30, 8:14 AM CDTSevere Thunderstorm WarningJANLauderdale, Newton46 min
Aug 30, 9:01 AM CDTSevere Thunderstorm WarningJANLauderdale23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.